MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMPLATZ SUPER STIFF; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION AMPLATZ SUPER STIFF; WIRE, GUIDE, CATHETER
Model Number 39575
Medical Device Problem Codes Contamination (1120); Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1- initial reporter address 1: (b)(6).
 
Event or Problem Description
It was reported that device contamination was encountered.A 035/260/1 amplatz super stiff guidewire was selected for use.However, before the device was opened, it was noted, that the tip of the hoop got stuck into the adhesive part of the packaging bag and it had a hole.Consequently, the sterility of the device was not maintained.It was noted, that the device was placed in the outer box during delivery and was stored on the shelf of the catheterization room.The procedure was completed with another of same device.There were no patient complications reported.
 
Event or Problem Description
It was reported that device contamination was encountered.A 035/260/1 amplatz super stiff guidewire was selected for use.However, before the device was opened, it was noted that the tip of the hoop got stuck into the adhesive part of the packaging bag and it had a hole.Consequently, the sterility of the device was not maintained.It was noted that the device was placed in the outer box during delivery and was stored on the shelf of the catheterization room.The procedure was completed with another of same device.There were no patient complications reported.
 
Additional Manufacturer Narrative
E1- initial reporter address 1: (b)(6).Device evaluated by mfr: unit returned with its original unopened pouch.The device returned inside the original pouch; it was observed that the seal of the pouch was damaged, and it is possible to observe a hole on one side, and it was observed that the pouch information matches with the complaint information.A pouch is received with a damaged seal from the supplier, upon reviewing this it presents the characteristic seal mark, confirming that it was sealed.No more damages were observed.

Brand Name
AMPLATZ SUPER STIFF
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
jeff wallner
4100 hamline ave n
arden hills, MN 55112
6515811560
MDR Report Key16781281
Report Number2124215-2023-16530
Device Sequence Number12446396
Product Code DQX
UDI-Device Identifier08714729295655
UDI-Public08714729295655
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K843012
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/20/2024
Device Model Number39575
Device Catalogue Number39575
Device Lot Number0028596108
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/03/2023
Supplement Date Received by Manufacturer05/22/2023
Initial Report FDA Received Date04/20/2023
Supplement Report FDA Received Date06/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown